MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO, REINFORCED TIP; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO, REINFORCED TIP; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported that powerglide needle failed to safety.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of safety mechanism failure was confirmed and the cause was manufacturing related.The product returned for evaluation was one 18ga x 10cm powerglide pro midline catheter assembly.The catheter had been advanced and was not returned.The safety cannister remained within the needle housing, leaving the needle tip exposed.Tactile inspection of the safety revealed that it rotated freely on the needle shaft.Initial attempts to advance the safety were unsuccessful, as resistance was encountered.The safety was eventually activated successfully; however, substantial effort was required to overcome the resistance.Microscopic inspection of the needle shaft revealed clear material adhered to the needle shaft within the region of resistance.The material fluoresced under ultraviolet light and appeared consistent with the adhesive used to bond the needle shaft to the plastic retainer.It appeared that adhesive was misapplied on the needle during the manufacturing process.That adhesive resulted in thickening of the needle shaft, which prevented safety mechanism passage when the catheter as advanced.

Brand Name
POWERGLIDE PRO, REINFORCED TIP
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kelly m. rackley
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22834185
Report Number3006260740-2025-05926
Device Sequence Number9430912
Product Code FOZ
UDI-Device Identifier00801741142758
UDI-Public(01)00801741142758((11)250701(17)260731(10)REKS1428
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberN/A
Device Catalogue NumberF218101T
Device Lot NumberREKS1428
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer10/14/2025
Initial Report FDA Received Date08/18/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown